Letrozole (Femara)

Hi Everybody. My wife has been taking Letrozole now for a while, and whilst it seems to be doing some good on the face of it, the side effects are quite severe. Unbelievable tiredness (she was never this tired even whilst having Chemo), joint aches and general lethargy. It is a marked change in her. I don't specifically mean to make comparisons with the Chemo, but it felt like we know where we stood with that (perhaps you get used to the 'cycle effect between treatments). With Letrozole it just seems different. Sustained. Constant. I feel like this is changing her from the person she was. Withdrawn and distant. Has anybody else experienced this or any of the traits above?

7 Replies

  • Hi, I was on Letrozole following breast cancer. It did make me fairly tired but I also suffered with pretty bad joint pains though not as bad as the ones I had with paclitaxol. It didn't make me withdrawn or distant but if your wife is feeling extremely tired and lethargic even making conversation can seem like a mammoth effort. It's certainly worth talking to your oncologist about the side effects.

    Zannah x

  • Hi Zannah, thanks for your reply. We have been at the coalface for long enough now to realise that these developments come in phases. I guess I am just reaching out and longing for 'the old' Victoria back. Especially hard to swallow over what should be a family time of year. Its started to get to me more recently. Victoria is asleep on her feet by 8pm most nights, the kids are usually in bed by about 9pm and then I just sit alone wondering to myself 'is this how it's going to be?'. Emotions just seem heightened this time of year. Starting to feel anxious about what next year will bring.............

    BUT, we will continue to carry the fight and do it with integrity and a pinch of style!!! Xx

  • Hi my wife didnt really tolerate Letrozole at all, hot flushes, aching, pains, lethargy etc etc.....So we stopped it after 6 weeks. We didnt know if Christina was ER positive,...which of course Letrozole is really designed for, and they didnt bother testing her, so for her it may just not have worked anyway....so as i say we gave it up as something that just wasnt for her.

  • Super Hubby,

    Your determination to carry on with integrity and style is to be applauded. This is a hard road for husbands/partners as well as us ladies.

    I wish you, Victoria and your children all the very best for 2015.

    With love and best wishes

    Zannah x

  • Its time for me to offer some words for you now ! Sorry to read of your wife's condition it must be so difficult trying to hold things together and be "strong" and trying to adjust.

    I am not one in a position to give drug advice or experiences but wonder if this as much a realisation of what is happening , as to the side effect of the drug. Have you a Maggies near you ? Maybe this could help you both with the services they offer ?

    Carol xx

  • Sorry not able to help us never had the drug. It sounds very debilitating for you both . The illness effects so many not just the patient and takes its toll. It maybe worth speaking with the specialist or cns to see if anything else can be done . Don't be afraid to ask for help with the kids and this make a difference to you and a wee energy booster for your wife . I am sure so very much has changed for you all and would counselling and support be something you may consider

    Wishin you and the family a lovely new year and best wishes

    Ally x

  • Oh dear letrazole is going to be my next treatment option I have been tested for receptors and have been told I have a lot. I didn't cope too well with fatigue whilst on chemo.

    Just a thought but could your wife also be suffering with depression? Lethargy and feeling withdrawn are also common symptoms of depression.

    The thing is that a Cancer diagnosis can be quite life changing not just for your wife but for you and the whole family. I spent three years mourning my old life when now I wish I had been making the most of the good days.

You may also like...